Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Albuquerque, NM

May 31, 2011Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2011, 9:27 PM MDT for Chaves County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2011, 9:27 PM MDT (03:27 UTC)
Expired
May 31, 2011, 10:30 PM MDT
In force
63 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 169 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:55 PM MDTHAIL 1.7514 E Hagerman, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 4:05 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1942 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS55 KABQ 010327
SVRABQ
NMC005-010430-
/O.NEW.KABQ.SV.W.0003.110601T0327Z-110601T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 PM MDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 1030 PM MDT

* AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES NORTHEAST OF ARTESIA.
  THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  STATE ROAD 249 IN RURAL CENTRAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 3330 10401 3300 10388 3299 10420 3321 10431
TIME...MOT...LOC 0327Z 252DEG 2KT 3313 10416

$$


44
2 follow-up statements
366 
WWUS55 KABQ 010407
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1007 PM MDT TUE MAY 31 2011

NMC005-010430-
/O.CON.KABQ.SV.W.0003.000000T0000Z-110601T0430Z/
CHAVES-
1007 PM MDT TUE MAY 31 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES
COUNTY UNTIL 1030 PM MDT...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES NORTHEAST
OF ARTESIA...MOVING SOUTHEAST AT 10 MPH. AT 955 PM MDT...LAW 
ENFORCEMENT REPORTED HEAVY RAIN AND HIGH WINDS WITH THIS STORM ON 
ROUTE 249 ABOUT 13 MILES EAST OF HAGERMAN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

LAT...LON 3327 10413 3308 10391 3300 10388 3299 10415
      3312 10427 3321 10431
TIME...MOT...LOC 0405Z 320DEG 12KT 3306 10408

$$


44
297 
WWUS55 KABQ 010429
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1029 PM MDT TUE MAY 31 2011

NMC005-010437-
/O.EXP.KABQ.SV.W.0003.000000T0000Z-110601T0430Z/
CHAVES-
1029 PM MDT TUE MAY 31 2011

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1030 PM MDT FOR CENTRAL
CHAVES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS 
THUNDERSTORM ON ROUTE 249 14 TO 22 MILES EAST SOUTHEAST OF HAGERMAN. 
MOTORISTS ON THIS ROADWAY SHOULD REMAIN ALERT AND DRIVE WITH CAUTION 
BECAUSE COPIOUS AMOUNTS OF HAIL MAY HAVE RECENTLY FALLEN ON THE 
HIGHWAY FROM 12 TO 20 MILES EAST SOUTHEAST OF HAGERMAN. 

LAT...LON 3327 10413 3308 10391 3300 10388 3299 10415
      3312 10427 3321 10431
TIME...MOT...LOC 0427Z 320DEG 12KT 3300 10402

$$


44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:57 PM MDT, 6 hours 30 minutes earlier.

Area forecast discussion, May 31, 2:57 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE MAY 31 2011

.UPDATE...
UPDATED THE ZONE FORECAST TO MENTION THE POTENTIAL FOR LARGE HAIL
AND DAMAGING WINDS IN CHAVES AND ROOSEVELT COUNTIES THIS EVENING.
SEVERE THUNDERSTORM WATCH NUMBER 409 IS IN EFFECT FOR THESE COUNTIES
UNTIL 10 PM MDT. 44

&&

.PREV DISCUSSION...
257 PM MDT TUE MAY 31 2011...PATTERN CHANGE UNDERWAY AS HIGH
PRESSURE ALOFT TRIES TO BUILD IN FROM THE W...LOW LEVEL MOISTURE
ENTERS SE NM...AND WINDS NAVE BEEN LESS THAN RECENT DAYS.

POTENTIAL FOR ISOLATED SEVERE WEATHER THIS EVENING OVER OUR FAR SE
ZONES. UPPER LEVEL SPEED MAX...GOOD DIRECTIONAL SHEAR AND RAPIDLY
INCREASING LOW LEVEL MOISTURE ALL AVAILABLE FOR STORM DEVELOPMENT.
LOW LEVEL MOISTURE WILL PUSH W AND N TONIGHT AND LIKELY REACH THE
CNTRL MOUNTAIN CHAIN. COULD EVEN SEEP INTO THE RIO GRANDE VALLEY
AROUND DAYBREAK. SHOWERS AND STORMS TO EXPAND N AND W DURING THE
NIGHT...BUT LESS CONCERN FOR STRONG OR SEVERE STORMS.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WED FROM THE CNTRL
MOUNTAIN CHAIN TO THE TX LINE. A FEW MAY ALSO FORM BETWEEN THE
CONTINENTAL DIVIDE AND W SLOPES OF THE CNTRL MOUNTAINS. SOME OF
THESE STORMS COULD BE ON THE DRY SIDE. TEMPS ABOVE NORMAL.

STORM COMING INTO THE NW WED WILL SHEAR NE THU...BUT PULL ENOUGH
OF A SW FLOW INTO NM TO PRODUCE SOME BREEZY TO WINDY CONDITIONS IN
THE W. SOME DRYING LIKELY ACROSS NW AREAS...WITH ISOLATED SHOWERS
AND STORMS GETTING NUDGED E. SAME FOR FRI ALTHOUGH FLOW ALOFT WILL
BEGIN TO RELAX. CONVECTION FRI LIKELY CONFINED TO THE ERN PLAINS.
TEMPS TO REMAIN ABOVE NORMAL.

THE WEEKEND LOOKS MORE ACTIVE AS S FLOW AT ALL LEVELS WILL BRING
SOME MOISTURE N. FAVORED AREAS FOR ISOLATED STORMS ON SAT WILL BE
THE CNTRL AND E...THEN THE W AND CNTRL AREAS SUN AND EARLY NEXT
WEEK. TEMPS MOSTLY ABOVE NORMAL THIS WEEKEND INTO NEXT WEEK. CHJ

&&

.AVIATION...
VFR CONDITIONS PERSIST THROUGH THIS EVENING WITH A GENERALLY
SOUTHERLY WIND FLOW INCREASING LOWER LAYER MOISTURE ACROSS SOUTHEAST
NEW MEXICO AND THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.  WINDS
GENERALLY SOUTH 15 TO 20 MPH THROUGH THIS EVENING BUT STRONGER TO
NEAR 30 MPH IN THE EASTERN PLAINS.  ISOLATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST NEW MEXICO AROUND KROW
THIS AFTERNOON AND EVENING THEN EVENTUALLY FURTHER NORTH TOWARDS
KTCC TONIGHT AS THE DRYLINE MOVES WESTWARD AND ALLOWS SOME MODIFIED
GULF MOISTURE TO ENCROACH. THE COVERAGE OF STORMS IS EXPECTED TO
SPREAD FARTHER NORTH AND WEST INTO THE EVENING AS MOISTURE CONTINUES
TO MAKE A RUN TOWARD THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR
PRECIPITATION AND BRIEF REDUCTIONS TO VISIBILITY/CEILINGS IN TSRA
WILL BE ALONG THE EAST NEW MEXICO/WEST TEXAS BORDER.  SOME STORMS
WITH DRY LIGHTNING ARE POSSIBLE.  GUSTY AND ERRATIC WINDS WILL BE
COMMON NEAR AND UNDER ANY STORMS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
DRY LIGHTNING MAY BE A CONCERN THIS AFTERNOON AND EVENING...FIRST IN
THE SOUTHEASTERN PLAINS THIS AFTERNOON...THEN SPREADING INTO MORE OF
THE EASTERN HALF OF THE STATE THROUGH TONIGHT.

NOTABLE SHIFT TO THE WEATHER PATTERN WILL BE UNFOLDING OVER THE NEXT
FEW DAYS. THE UPPER PATTERN SHIFTS THIS WILL ALLOW SOUTHWESTERLIES
ALOFT TO DECREASE SOME TODAY AND TOMORROW AS THE EASTERN U.S. RIDGE
BUILDS TOWARDS THE WEST. THIS WILL ALLOW A RETURN FLOW TO ESTABLISH
ITSELF OVER EASTERN NEW MEXICO AND ENABLE MODIFIED GULF MOISTURE TO
MOVE INTO THE STATE LATE THIS AFTERNOON AND OVERNIGHT AS THE DRYLINE
MOVES WEST. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL TODAY OVER
THE FORECAST AREA. WINDS WILL BECOME SOUTH TO SOUTHEASTERLY BY LATE
AFTERNOON AND TONIGHT...ALLOWING DEWPOINTS TO QUICKLY RISE IN THE
SOUTHEASTERN PLAINS...THEN GRADUALLY SPREADING FARTHER NORTH AND
WEST INTO THE OVERNIGHT.  MINIMUM RELATIVE HUMIDITY WILL STILL
PLUMMET TO SINGLE DIGITS IN MOST AREAS THIS AFTERNOON...THE
EXCEPTION BEING AREAS ALONG AND EAST OF A CLOVIS TO ROSWELL LINE
WHERE MOISTURE AND ISOLATED CHANCES FOR SHOWERS/STORMS WILL BE.
THIS ONSET OF STORMS WILL BRING CHANCE FOR SOME LIGHTNING STRIKES
AND NEW IGNITIONS...ESPECIALLY THIS AFTERNOON WHEN STORMS WILL
LIKELY TAKE ON MORE DRY CHARACTERISTICS WITH LITTLE WETTING
RAINFALL. AS THE EVENING PROGRESSES STORMS WILL SHIFT MORE TO A
MIX OF WET AND DRY STORMS...BUT THE LEADING EDGE OF THE DRYLINE
WILL BE THE AREA WITH HIGHEST THREAT FOR DRY LIGHTNING.

THE INCREASE IN DEWPOINTS WILL BE MOST PRONOUNCED FROM THE NORTHEAST
HIGHLANDS TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BY EARLY
WEDNESDAY MORNING WITH DIFFUSE INCREASES EVEN EXPECTED IN THE
CENTRAL VALLEYS INCLUDING THE RIO GRANDE. SOME LOCALIZED EAST TO
SOUTHEAST CHANNELING OF WINDS THROUGH GAPS AND CANYONS WILL ALSO BE
POSSIBLE TONIGHT/WEDNESDAY MORNING. HUMIDITY RECOVERY WILL BE
EXCELLENT IN MOST OF THE EASTERN HALF OF THE STATE...BUT STILL POOR
IN THE WEST.

ON WEDNESDAY INCREASED MOISTURE WILL ALLOW FOR A MIX OF WET AND DRY
STORMS OVER THE EASTERN HALF OF THE STATE. TEMPERATURES WILL WARM UP
A FEW MORE DEGREES AS THE UPPER RIDGE BUILDS MORE INTO TEXAS AND
HEIGHTS RISE. WINDS WILL KEEP A SOUTHERLY COMPONENT AREAWIDE. WHILE
NOT A TEXTBOOK PATTERN FOR STRONG WINDS OVER NEW MEXICO EXPECT
SUFFICIENT PRESSURE GRADIENT AND MIXING TO BE PRESENT FOR SOME
BREEZY TO EVEN WINDY CONDITIONS...ESPECIALLY IN FAR WESTERN ZONES.

INCREASING SOUTHWESTERLY WINDS BRING IN SOME DRIER AIR ON THURSDAY
TEMPORARILY MUTING THE LOWER LEVEL MOISTURE INCREASES OVER NEW
MEXICO. STRONGEST WINDS ALOFT WOULD BE FOUND NEAR THE FOUR CORNERS
AREA. THERE IS A POTENTIAL SURFACE WINDS TO INCREASES INTO CRITICAL
VALUES IN FAR WESTERN ZONES...AND POTENTIALLY INTO NORTHEASTERN
HIGHLANDS.  WILL MONITOR THIS PASS WATCH ISSUANCE UNTO SUBSEQUENT
SHIFTS. ENOUGH MOISTURE WOULD HANG AROUND FOR SPARSE SHOWER/STORMS
IN THE EASTERN HALF OF THE STATE THURSDAY AND INTO THURSDAY NIGHT.

THIS INCREASE IN DRY WINDS ON THURSDAY IS TEMPORARY AS MODELS
INDICATE A RETURN TO A MORE MOIST PATTERN WITH A STRENGTHENING RIDGE
OVER TEXAS AND MIDDLE MISSISSIPPI RIVER VALLEY PRODUCING A MORE
SOUTHERLY FLOW TRAJECTORY ALOFT OVER NEW MEXICO. THIS SHOULD KEEP
MODIFIED GULF MOISTURE ON HAND IN THE EASTERN PLAINS IN ADDITION TO
STEERING ANY RECYCLED MOISTURE FROM THE SIERRA MADRES IN OLD MEXICO
NORTHWARD TO NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  93  53  88 /   5   5   5   0
DULCE...........................  40  87  46  82 /   5  10  10   5
CUBA............................  48  87  50  83 /   5   5  10   5
GALLUP..........................  45  88  49  82 /   5   5   5   0
EL MORRO........................  47  83  49  76 /   5   5   5   0
GRANTS..........................  48  85  50  79 /   5  10  10   5
QUEMADO.........................  44  87  49  83 /   5   5   5   0
GLENWOOD........................  49  95  53  92 /   5   5   5   0
CHAMA...........................  35  81  40  78 /   5  20  10   5
LOS ALAMOS......................  49  87  53  85 /   5  10  20  10
PECOS...........................  48  86  53  85 /  10  20  20  20
CERRO/QUESTA....................  40  84  48  84 /   5  20  20  10
RED RIVER.......................  44  73  49  72 /   5  20  20  20
ANGEL FIRE......................  41  79  46  78 /   5  30  20  20
TAOS............................  45  87  52  86 /   5  10  20  10
MORA............................  47  84  51  83 /  10  30  20  20
ESPANOLA........................  55  93  59  90 /   5  10  20  10
SANTA FE........................  50  86  55  85 /   5  20  20  10
SANTA FE AIRPORT................  54  90  58  88 /   5  10  20  10
ALBUQUERQUE FOOTHILLS...........  59  91  62  89 /   5  10  20  10
ALBUQUERQUE HEIGHTS.............  62  93  65  91 /   5  10  20  10
ALBUQUERQUE VALLEY..............  56  94  59  92 /   5  10  10  10
ALBUQUERQUE WEST MESA...........  60  93  64  91 /   5  10  10  10
LOS LUNAS.......................  53  95  57  93 /   5  10  10  10
RIO RANCHO......................  60  93  64  91 /   5  10  10  10
SOCORRO.........................  62  96  65  95 /   5  10  10  10
SANDIA PARK/CEDAR CREST.........  54  86  57  85 /   5  30  20  10
TIJERAS.........................  53  89  57  88 /   5  20  20  10
MORIARTY/ESTANCIA...............  50  89  52  89 /  10  20  30  10
CLINES CORNERS..................  53  85  56  85 /  10  30  30  10
GRAN QUIVIRA....................  56  88  60  89 /  10  20  20  10
CARRIZOZO.......................  62  90  65  92 /  10  20  20  10
RUIDOSO.........................  59  81  59  84 /  20  30  30  20
CAPULIN.........................  52  81  55  85 /  10  20  30  10
RATON...........................  50  88  52  92 /  10  30  30  10
SPRINGER........................  53  89  56  93 /  10  30  30  10
LAS VEGAS.......................  50  83  55  84 /  10  30  30  10
CLAYTON.........................  55  90  60  93 /  20  20  20  10
ROY.............................  57  82  59  89 /  20  20  30  10
CONCHAS.........................  63  93  65  97 /  20  20  30  10
SANTA ROSA......................  61  92  64  95 /  20  20  30  10
TUCUMCARI.......................  64  95  66  96 /  20  20  20  10
CLOVIS..........................  60  91  60  92 /  30  10  20  10
PORTALES........................  61  92  62  93 /  30  10  20   5
FORT SUMNER.....................  62  93  63  96 /  20  20  20  10
ROSWELL.........................  65  96  64  98 /  30  10  20  10
PICACHO.........................  62  89  64  94 /  20  30  30  10
ELK.............................  58  84  62  88 /  20  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 31, 5:46 AM MDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT TUE MAY 31 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
546 AM MDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
GUSTY WINDS AND DOWNBURSTS ARE POSSIBLE THIS AFTERNOON OVER THE
EASTERN PLAINS SOUTH OF INTERSTATE 40...EXPANDING TO ALL OF THE
EASTERN PLAINS THROUGH THIS EVENING AND CONTINUING OVERNIGHT. SOME
TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THUNDERSTORMS DEVELOPING OVER SUMMITS AND THE EASTERN
SLOPES OF THE SANGRE DE CRISTOS...CENTRAL MOUNTAIN CHAIN...AND
SACRAMENTO AND GUADALUPE MOUNTAINS MAY PRODUCE GUSTY WINDS AND
DOWNBURSTS. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT
TIMES.

FOR THURSDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. HOWEVER...GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50
MPH ARE POSSIBLE OVER THE NORTHERN AND WESTERN MOUNTAINS. GUSTY
WINDS WITH LOW HUMIDITIES MAY PRODUCE LOCALLY DANGEROUS FIRE
WEATHER CONDITIONS OVER PORTIONS OF THE NORTHWEST PLATEAU AND
NORTHWEST HIGHLANDS.

FRIDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EASTERN
PLAINS MAINLY SOUTH OF INTERSTATE 40 DUE TO ISOLATED DOWNBURST
THUNDERSTORMS AND GUSTY WINDS. SPOTTERS SHOULD REPORT MEASURED
THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE
NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL
FREE AT 888.386.7637 OR VIA AMATEUR RADIO.

SHY

In the hours before

Special weather statement, May 31, 8:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT TUE MAY 31 2011

NMZ536-010245-
ROOSEVELT COUNTY-
818 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
845 PM MDT...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCH TO ABOUT
5 MILES NORTHWEST OF MILNESAND...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...CAUSEY...ROGERS AND LINGO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3428 10304 3411 10304 3390 10305 3368 10323
      3368 10360 3425 10310
TIME...MOT...LOC 0217Z 283DEG 13KT 3416 10305 3374 10343
Special weather statement, May 31, 8:22 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT TUE MAY 31 2011

NMZ536-010245-
ROOSEVELT COUNTY-
822 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
845 PM MDT...

AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELIDA...OR ABOUT 18 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 NORTHEAST OF ELIDA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3420 10374 3419 10342 3396 10343 3395 10374
TIME...MOT...LOC 0221Z 185DEG 16KT 3403 10359
Special weather statement, May 31, 8:48 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT TUE MAY 31 2011

NMZ536-010315-
ROOSEVELT COUNTY-
848 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ELIDA...OR ABOUT 14 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 BETWEEN ELIDA AND
PORTALES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3426 10345 3406 10325 3392 10356 3407 10371
TIME...MOT...LOC 0248Z 238DEG 13KT 3405 10352
Special weather statement, May 31, 8:50 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT TUE MAY 31 2011

NMZ536-010315-
ROOSEVELT COUNTY-
850 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEP...OR ABOUT 24 MILES SOUTH OF PORTALES...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...DORA...CAUSEY AND ROGERS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3394 10339 3404 10317 3383 10305 3371 10333
      3387 10344
TIME...MOT...LOC 0250Z 240DEG 17KT 3384 10329
Special weather statement, May 31, 8:52 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
852 PM MDT TUE MAY 31 2011

NMZ538-010315-
CHAVES COUNTY PLAINS-
852 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 915
PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF HAGERMAN...OR ABOUT 30
MILES EAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CHAVES COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3348 10390 3323 10375 3314 10407 3326 10412
TIME...MOT...LOC 0251Z 249DEG 11KT 3321 10405

44
Special weather statement, May 31, 9:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT TUE MAY 31 2011

NMZ538-010345-
CHAVES COUNTY PLAINS-
915 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 945
PM MDT...

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF HAGERMAN TO 10
MILES NORTHWEST OF CAPROCK...OR ABOUT 25 TO 65 MILES NORTHEAST OF
ARTESIA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3355 10357 3355 10369 3340 10370 3338 10374
      3325 10375 3296 10414 3296 10419 3311 10431
      3367 10385 3365 10351
TIME...MOT...LOC 0314Z 224DEG 6KT 3314 10416

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:18 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 31, 8:48 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:52 PM MDTSpecial Weather StatementABQChaves23 min
May 31, 9:15 PM MDTSpecial Weather StatementABQChaves30 min
May 31, 10:13 PM MDTSpecial Weather StatementABQRoosevelt32 min
May 31, 10:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt33 min
Jun 1, 5:10 AM MDTFire Weather WatchABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more23 hr
Jun 1, 2:01 PM MDTSevere Thunderstorm WarningABQSan Miguel44 min
Jun 1, 2:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
Jun 1, 2:57 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 1, 3:08 PM MDTSpecial Weather StatementABQColfax52 min
Jun 1, 3:12 PM MDTSevere Thunderstorm WarningABQSan Miguel33 min
Jun 1, 3:14 PM MDTSevere Thunderstorm WarningABQColfax, Mora61 min
Jun 1, 3:31 PM MDTRed Flag WarningABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more28 hr
Jun 1, 3:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel29 min
Jun 1, 3:41 PM MDTSevere Thunderstorm WarningABQColfax, Union64 min
Jun 1, 3:51 PM MDTAreal Flood AdvisoryABQColfax, Mora114 min
Jun 1, 4:01 PM MDTSpecial Weather StatementABQLincoln29 min
Jun 1, 4:08 PM MDTSpecial Weather StatementABQUnion37 min
Jun 1, 4:11 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 4:15 PM MDTSevere Thunderstorm WarningABQSan Miguel45 min
Jun 1, 4:24 PM MDTSpecial Weather StatementABQLincoln36 min
Jun 1, 4:29 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln46 min
Jun 1, 4:40 PM MDTSpecial Weather StatementABQRio Arriba80 min
Jun 1, 4:56 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel49 min
Jun 1, 5:00 PM MDTSpecial Weather StatementABQUnion30 min
Jun 1, 5:02 PM MDTSevere Thunderstorm WarningABQLincoln43 min
Jun 1, 5:26 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 5:31 PM MDTSpecial Weather StatementABQHarding44 min
Jun 1, 5:36 PM MDTSpecial Weather StatementABQHarding39 min
Jun 1, 5:46 PM MDTSevere Thunderstorm WarningABQLincoln44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.